MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE CPT SYSTEM; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE CPT SYSTEM; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-1200
Medical Device Problem Codes Material Discolored (1170); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Hypersensitivity/Allergic reaction (1907); Skin Tears (2516)
Date of Event 07/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported a severe reaction and what looks like some minor burns and cuts on the right side of the face 1 day post treatment.The left side of the face didn't appear to have any serious issues at the time of the report.However, the right side of the face had more serious damage.Secondary intervention included skinceutical's epidermal repair cream and skinceutical's phyto gel for the patient to use.The report noted that there is a possibility of a permanent scar.Available pictures were reviewed by the medical reviewer and shows erythema, burned areas, and cuts on the right side of the face, neck, and forehead.No other treatments (besides the one reported) were being performed in same area where symptoms were reported.The patient has undergone unspecified treatments in the same symptom area within the past 90 days.The patient has not had prior aesthetic treatments on this area.Two tylenol pills were administered to the patient for the treatment.The highest energy level used: 5.5 mj.The technician who did the treatment did not notice that the tip had a white spot in the middle until the treatment was complete.A system error also occurred after the cryogen can was changed.Solta cryogen and 1 bottle of unscented coupling fluid were used.Both a stamping and sliding method were used during treatment.The treatment tip surface was inspected prior to use and unremarkable; however, the tip was not inspected during the treatment.The tip has not been used to treat other patients.
 
Additional Manufacturer Narrative
Medical device problem code: 3191 unspecified error message by user.The product has been requested and the investigation is underway.
 
Additional Manufacturer Narrative
The treatment tip and data log were returned for evaluation.Evaluation of the tip showed it passed the flow, leak, and thermistor tests.Service observed a dent on the tip membrane.It is unlikely that the dent contributed to this event since the radiofrequency energy was able to distribute evenly across the tip membrane.No dielectric breakdown observed.The data log evaluation showed the following errors occurred during treatment: quantity - error id - description - percent of reps 1 - 76 - tip lifted/tilted during rf on - (b)(4).5 - 128 - overforce during rf on - (b)(4).3 - 131 - underforce during rf on - (b)(4).6 - 132 - underforce during post cool - (b)(4).An error indicates a recoverable problem that requires operator intervention.If the error occurs during a radiofrequency treatment, the radiofrequency delivery will be stopped, then a post-cooling step will be completed prior to generating an ¿error tone¿ and displaying the event code and event message.After the error tone, the system will display text with instructions for the operator indicating what action may be required to resolve the issue.Based on the evaluation of the data log, the system and handpiece performed as expected.According to the thermage cpt user manual, burns and redness are known possible adverse patient reactions to thermage cpt treatment.The procedure may produce heating in the upper layers of the skin, causing burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.Erythema/blanching may occur in mild form and typically resolve within a few hours.However, on rare occasions, erythema has been reported to last longer (up to several weeks).Blanching usually resolves within twenty-four (24) hours.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, burns and redness are known possible adverse patient reactions to thermage cpt treatment.At this time, no capa is necessary.

Brand Name
THERMAGE CPT SYSTEM
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste 100
bothell, WA 98011
4254202135
MDR Report Key20077952
Report Number3011423170-2024-00202
Device Sequence Number18032668
Product Code GEI
UDI-Device Identifier00850608002421
UDI-Public00850608002421
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTTNS3.00E4-1200
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown